| Model Number |
HLC-723 G8 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/01/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A 13-month complaint history review and service history review for similar complaints was performed for serial number (b)(6) through the aware date.There were no similar complaints identified during the search period.The g8 variant analysis mode operator¿s manual v 3.4 under chapter 1: introduction and applications: limitations of the procedure: total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival: the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies: the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported discrepant result for sa1c and hbe suspected flag could not be established.
Event or Problem Description
A customer reported ¿a discrepant patient sample and hbe suspected flag¿ on the g8 analyzer.The patient sample was drawn on (b)(6) 2025 and the same patient sample was tested four times on the same day, producing four different results: 11.5%, 5.6%, 5.8%, and 9.2%, the expected result was 9.2%.Due to the inconsistence of the result, the customer redrew the patient two days later and sent the sample to a reference laboratory for testing; the methodology and analyzer used by the reference laboratory were not provided.The result from the reference laboratory was 9.2%, which is consistent with the patient¿s historical values.The samples are no longer available for further investigation.The customer successfully performed over 300 patient samples with no reported issues.Technical support specialist (tss) could not determine the cause of the reported event.The discrepant result and hbe suspected flag for sa1c patient sample was an isolated event.No further action required by tosoh.The g8 analyzer is functioning as expected.There was no indication of any patient intervention or adverse health consequences due to the reported event.